# SDR 98ZZZX3014

- Difficulty date: July 23, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N33MV
- Make and model: Piper PA-31-350
- Aircraft serial: 318252035
- System (JASC): 2434 · DC Generator-Alternator
- Part: Ring Terminal
- Condition: Cracked
- Location: Alternator
- Part time: 4,208 hours
- Component: Prestolite, P3CB
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: A, H

## Discrepancy

ON AN EMPTY LEG OF A PART 135 FLIGHT, PILOT NOTICED CHARGING SYSTEM VOLTAGE IN RED WITH FULL LOAD ON CHARGING SYSTEM.  PILOT DECREASED LOAD TO GET VOLTAGE BACK IN GREEN, AND RETURNED TO BASE.  SUBSEQUENT INVESTIGATION REVEALED THE RING TERMINAL ON RIGHT ALTERNATOR AT LEAD WAS CRACKED AND ABOUT TO FALL OFF.  SUSPECT CAUSE WAS REPEATED REMOVAL AND INSTALLATION AND VIBRATION.  RECOMMEND THAT RUBBER BOOTS BE PULLED BACK AT EACH INSPECTION TO CHECK TERMINALS.
